Alert archive / Arizona / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 26, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jun 30, 2016, 6:26 PM MST for Mohave County, Arizona; San Bernardino County, California; Clark County, Nevada. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2016, 6:26 PM MST (01:26 UTC)
- Expired
- Jun 30, 2016, 7:00 PM MST
- In force
- 34 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 75 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 1.4 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1732 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -88 m²/s²
- 0-3 km storm-relative helicity
- -134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
899 WUUS55 KVEF 010126 SVRVEF AZC015-CAC071-NVC003-010200- /O.NEW.KVEF.SV.W.0026.160701T0126Z-160701T0200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 626 PM PDT THU JUN 30 2016 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL MOHAVE COUNTY IN NORTHWESTERN ARIZONA... EASTERN SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA... SOUTH CENTRAL CLARK COUNTY IN SOUTHERN NEVADA... * UNTIL 700 PM PDT/700 PM MST/ * AT 625 PM PDT/625 PM MST/...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BIG BEND REC AREA...OR NEAR KATHERINE LANDING...AND MOVING NORTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... BULLHEAD CITY...LAUGHLIN...KATHERINE LANDING...OATMAN... MESQUITE CREEK...GOLDEN VALLEY...MOHAVE VALLEY... BIG BEND REC AREA AND MOJAVE RANCH ESTATES. THIS INCLUDES INTERSTATE 40 IN ARIZONA BETWEEN MILE MARKERS 30 AND 44. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. IF ON OR NEAR LAKE MOHAVE...BOATERS CAN EXPECT GUSTY WINDS... HIGH WAVES...DANGEROUS LIGHTNING AND HEAVY RAIN. SEEK SAFE HARBOR IMMEDIATELY UNTIL THESE STORMS PASS. && LAT...LON 3493 11492 3530 11473 3533 11409 3492 11411 TIME...MOT...LOC 0125Z 202DEG 17KT 3513 11470 $$ CMS
1 follow-up statement
597 WWUS55 KVEF 010140 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 640 PM PDT THU JUN 30 2016 AZC015-CAC071-NVC003-010200- /O.CON.KVEF.SV.W.0026.000000T0000Z-160701T0200Z/ MOHAVE AZ-SAN BERNARDINO CA-CLARK NV- 640 PM PDT THU JUN 30 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM PDT/700 PM MST/ FOR WEST CENTRAL MOHAVE...EASTERN SAN BERNARDINO AND SOUTH CENTRAL CLARK COUNTIES... AT 638 PM PDT/638 PM MST/...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BIG BEND REC AREA...OR NEAR LAUGHLIN...MOVING NORTH AT 20 MPH. AT 615 PM MST...A 58 MPH WIND GUST WAS REPORTED IN BULLHEAD CITY. LOCATIONS IMPACTED INCLUDE... BULLHEAD CITY...LAUGHLIN...KATHERINE LANDING...OATMAN... MESQUITE CREEK...GOLDEN VALLEY...MOHAVE VALLEY... BIG BEND REC AREA AND MOJAVE RANCH ESTATES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. IF ON OR NEAR LAKE MOHAVE...BOATERS CAN EXPECT GUSTY WINDS... HIGH WAVES...DANGEROUS LIGHTNING AND HEAVY RAIN. SEEK SAFE HARBOR IMMEDIATELY UNTIL THESE STORMS PASS. && LAT...LON 3493 11492 3530 11473 3533 11409 3492 11411 TIME...MOT...LOC 0138Z 202DEG 17KT 3519 11467 $$ CMS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:15 PM MST, 3 hours 11 minutes earlier.
Area forecast discussion, Jun 30, 3:15 PM MST, 3 hours 11 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 315 PM PDT THU JUN 30 2016 .SYNOPSIS...Monsoonal moisture that has spread up from northern Mexico will fuel thunderstorms across the Mojave Desert region... especially during the afternoon and evening hours through Saturday. Temperatures will trend downward due to the increase in cloud cover. Drier air is expected to work into the region early next week pushing monsoonal moisture east of the area. This will also allow for a warming trend with temperatures about 3 to 5 degrees above normal by Monday. && .SHORT TERM...through Saturday night. Scattered to numerous thunderstorms have erupted over southern Nevada and northwest Arizona thanks to the influx of low level moisture we received this morning from a widespread push of southeast flow below 700 mb. Surface heating and a boundary associated with a disturbance moving from southeast Nevada into southwest Utah helped initiate and intensify the thunderstorms and we should see convection expand this afternoon and evening across southern Nevada and northwest Arizona due to boundary interactions. Convection will diminish overnight but probably not die completely due to the moist and unstable environment. Similarly moist and unstable conditions will exist over the same area through Friday so we can expect scattered to numerous thunderstorms Friday afternoon. Dry mid to upper level flow should help clear mid to high level debris clouds overnight and allow for full surface heating again Friday. Saturday will see a slight decrease in thunderstorm coverage from west to east as dry westerly flow starts to spread over southern Nevada. .LONG TERM...Sunday through Wednesday. Models remain consistent with Previous runs showing a significant decrease in moisture on Sunday followed by dry weather areawide Monday through Wednesday. Weak troughing passes through California Sunday and through Nevada Monday, turning the flow more westerly and flushing out the monsoon moisture from our area. This will eliminate rain chances, knock surface dewpoints back down into the 20s and 30s, and also allow temperatures to climb back to several degrees above normal. Longer range models hint at moisture possibly returning around the end of the week, but there is plenty of time to watch this. && .AVIATION...For McCarran...Storms affecting the Las Vegas Valley at this time will generate strong, erratic outflow for much of the afternoon into early this evening. Probability of storms directly impacting the airport is high. Potential for small hail and torrential downpours reducing visibilities to at least MVFR levels exists if a stronger core reaches the terminal. After a brief lull tonight, similar conditions are anticipated tomorrow. For the rest of southern Nevada...northwest Arizona...and southeast California...Storms rapidly developing in the southern Great Basin and Mojave Desert this afternoon. Multiple outflow boundaries are expected to produce highly erratic, potentially gusty winds. Storms likely to impact the Las Vegas Valley terminals, with potential impacts to KEED and KIFP as well. MVFR cigs/visibilities possible in/near storms. Similar conditions anticipated tomorrow. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather according to standard operating procedures. Flash flooding will be a concern with any thunderstorm today especially across Mohave, Clark, and eastern San Bernardino Counties. && Short Term...Adair Long Term...Morgan Aviation...Shafer For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Jun 30, 4:19 PM MST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
419 PM PDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM FLASH FLOOD 5 W CALIENTE 37.62N 114.61W
06/30/2016 LINCOLN NV LAW ENFORCEMENT
HIGHWAY 93 CLOSED DUE TO WATER AND DEBRIS
FLOW. REPORTED BY LINCOLN COUNTY SHERIFF'S
OFFICE. .
&&
TLLocal storm report, Jun 30, 4:23 PM MST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
423 PM PDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM FLASH FLOOD 4 ESE DOWNTOWN LAS VEGA 36.14N 115.08W
06/30/2016 CLARK NV BROADCAST MEDIA
SWIFT WATER RESCUE OCCURING NEAR
INTERSECTION OF SAHARA AND LAMB ST.
&&
TLLocal storm report, Jun 30, 4:30 PM MST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
430 PM PDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM TSTM WND DMG GREEN VALLEY 36.04N 115.08W
06/30/2016 CLARK NV BROADCAST MEDIA
LARGE MESQUITE TREE BLOWN DOWN ONTO HOUSE.
TIME ESTIMATED FROM RADAR.
0300 PM TSTM WND DMG 2 WNW GREEN VALLEY 36.06N 115.12W
06/30/2016 CLARK NV BROADCAST MEDIA
CARPORT BLOWN OVER AT CAMDEN APARTMENTS.
TIME ESTIMATED FROM RADAR. .
&&
NWS LAS VEGAS NV
IRIS SYSTEMLocal storm report, Jun 30, 4:36 PM MST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
436 PM PDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM FLASH FLOOD 1 WSW SAM BOYD STADIUM 36.08N 115.04W
06/30/2016 CLARK NV DEPT OF HIGHWAYS
NDOT REPORTS FLOWING WATER COMPLETELY
COVERING US 95 BETWEEN RUSSELL ROAD AND
GALLERIA DRIVE.
&&
CMSLocal storm report, Jun 30, 4:48 PM MST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
448 PM PDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM FLASH FLOOD 3 NNW SAM BOYD STADIUM 36.13N 115.03W
06/30/2016 CLARK NV BROADCAST MEDIA
SWIFT WATER RESCUE CURRENTLY UNDERWAY NEAR
THE INTERSECTION OF DESERT INN AND
HOLLYWOOD. .
&&
TLLocal storm report, Jun 30, 5:39 PM MST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
539 PM PDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM TSTM WND DMG 2 SW SAM BOYD STADIUM 36.06N 115.05W
06/30/2016 CLARK NV BROADCAST MEDIA
FIREWORKS STAND DESTROYED BY HIGH WINDS NEAR
INTERSECTION OF STEPHANIE AND SUNSET. TIME
ESTIMATED FROM RADAR. .
&&
TLThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 5:46 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jun 30, 5:48 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 42 min |
| Jun 30, 5:54 PM MST | Flash Flood Warning | VEF | Mohave | 6 hr |
| Jun 30, 6:20 PM MST | Dust Storm Warning | VEF | 100 min | |
| Jun 30, 6:59 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 31 min |
| Jun 30, 8:55 PM MST | Areal Flood Warning | VEF | Mohave | 12 hr |
| Jun 30, 10:32 PM MST | Flash Flood Warning | VEF | Inyo | 3 hr |
| Jun 30, 10:56 PM MST | Severe Thunderstorm Warning | VEF | Inyo | 64 min |
| Jun 30, 11:08 PM MST | Flash Flood Warning | VEF | Inyo | 4 hr |
| Jun 30, 11:49 PM MST | Flash Flood Warning | VEF | Inyo | 3 hr |
| Jul 1, 1:41 AM MST | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 1, 2:06 AM MST | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 1, 3:36 AM MST | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 1, 3:12 PM MST | Severe Thunderstorm Warning | VEF | San Bernardino | 63 min |
| Jul 1, 3:25 PM MST | Areal Flood Advisory | VEF | San Bernardino | 3 hr |
| Jul 1, 4:05 PM MST | Severe Thunderstorm Warning | VEF | San Bernardino | 55 min |
| Jul 1, 4:24 PM MST | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 1, 4:59 PM MST | Severe Thunderstorm Warning | VEF | San Bernardino | 61 min |
| Jul 1, 3:34 PM MST | Areal Flood Advisory | VEF | Nye | 3 hr |
| Jul 1, 4:54 PM MST | Areal Flood Advisory | VEF | Lincoln | 4 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2016Severe Thunderstorm Warnings in California, 2016Severe Thunderstorm Warnings in Nevada, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.